Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 18, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 29, 2016, 1:40 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2016, 1:40 PM PDT (20:40 UTC)
- Expired
- Apr 29, 2016, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS76 KPDT 292040 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 140 PM PDT FRI APR 29 2016 ...VERY WINDY IN THE KITTITAS VALLEY THROUGH THIS EVENING... .WINDS WILL INCREASE IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING AS PRESSURE GRADIENTS TIGHTEN. WAZ026-300400- /O.NEW.KPDT.WI.Y.0018.160429T2040Z-160430T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 140 PM PDT FRI APR 29 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE DURING THE AFTERNOON AND EARLY EVENING HOURS THEN DECREASE OVERNIGHT. THE STRONGEST WINDS WILL OCCUR BETWEEN 5 PM AND 8 PM. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING THROUGH MOST OF THE KITTITAS VALLEY. THIS INCLUDES INTERSTATE 82 AND INTERSTATE 90. WATCH FOR OTHER MOTORISTS WHO MAY SUDDENLY BE CAUGHT BY SURPRISE BY STRONG WINDS AND SWERVE INTO THE OTHER LANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
996 WWUS76 KPDT 300359 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 859 PM PDT FRI APR 29 2016 ...WINDS DECREASING IN THE KITTITAS VALLEY THIS EVENING... .PRESSURE GRADIENTS ARE DECREASING AND WINDS ARE DECREASING IN THE KITTITAS VALLEY TONIGHT. WAZ026-300500- /O.EXP.KPDT.WI.Y.0018.000000T0000Z-160430T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 859 PM PDT FRI APR 29 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... PRESSURE GRADIENTS ARE WEAKENING IN THE KITTITAS VALLEY THIS EVENING. IN THE LAST HOUR OR TWO WINDS HAVE GENERALLY DROPPED TO 20 TO 30 MPH EXCEPT IN ONE OR TWO ISOLATED LOCATIONS AND ARE EXPECTED TO CONTINUE DECREASING THE REST OF THE NIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PDT AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 29, 10:35 AM PDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 29, 10:35 AM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1035 AM PDT FRI APR 29 2016 .SHORT TERM...TODAY...TWO WEAK MID/UPPER LEVEL SYSTEMS WILL AFFECT THE FORECAST AREA TODAY. A LOW IN THE IDAHO PANHANDLE AND WESTERN MONTANA WILL SEND WRAP AROUND MOISTURE INTO SOUTHEAST WASHINGTON AND NORTHEAST OREGON PRODUCING SHOWERS IN THE BLUE MOUNTAINS AND THE WALLOWA MOUNTAINS. WALLOWA COUNTY WILL HAVE MARGINAL INSTABILITY THIS AFTERNOON FOR A SLIGHT CHANCE OF THUNDERSTORMS. THIS INSTABILITY RAPIDLY DIMINISHES BY 6 PM. THE OTHER SYSTEM IS A SHORT WAVE MOVING SOUTHEAST INTO A SPLIT FLOW ALOFT OVER CENTRAL OREGON TODAY. WEAK DYNAMIC LIFT ASSOCIATED WITH THE SHORT WAVE WILL TRIGGER SHOWERS IN CENTRAL, NORTH CENTRAL AND EAST CENTRAL OREGON THIS AFTERNOON WITH NUMEROUS SHOWERS DEVELOPING OVER THE COLUMBIA DESCHUTES PLATEAU INCLUDING THE OCHOCO-JOHN DAY HIGHLANDS. POLAN .AVIATION...18Z TAFS. SCATTERED SHOWERS EXPECTED TODAY INTO THE EVENING ASSOCIATED WITH AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION. CEILINGS 040-080. WESTERLY WINDS 10-25KT. && .PREVIOUS DISCUSSION... /ISSUED 443 AM PDT FRI APR 29 2016/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...AN UPPER LOW OVER THE IDAHO/MONTANA BORDER AREA EARLY THIS MORNING HAS BEEN PUSHING MOISTURE AND SHOWERS INTO PORTIONS OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON. ONE BAND OF SHOWERS HAS BEEN PERSISTING FROM NEAR CONNELL SOUTHEAST TO WALLA WALLA AND INTO NORTHERN UNION COUNTY. EXPECT THIS BAND TO WEAKEN AND REDEVELOP TO THE EAST OVER EXTREME SOUTHEAST WASHINGTON AND WALLOWA COUNTY. THUS WILL RUN HIGHER POPS, 50-60 PERCENT, OVER THESE AREAS INTO MID TO LATE MORNING. ANOTHER DISTURBANCE WILL SWING SOUTHEAST ACROSS WESTERN WASHINGTON AND WESTERN OREGON TODAY INTO THIS EVENING. THIS SYSTEM WILL KEEP VARYING CHANCES OF SHOWERS GOING THROUGH THE AFTERNOON INTO THE EVENING. BEST CHANCES WILL BE ALONG THE CASCADES AND OVER THE EASTERN MOUNTAINS. CHANCES FOR THUNDERSTORMS STILL LOOK TO BE LIMITED TODAY AND WILL CONTINUE TO INDICATE A SLIGHT CHANCE FOR PORTIONS OF WALLOWA COUNTY AND THE OCHOCO-JOHN DAY HIGHLANDS LATE THIS AFTERNOON. WINDS WILL BE BREEZY TO WINDY TODAY WITH THE STRONGEST WINDS EXPECTED IN THE KITTITAS VALLEY. WINDS ALONG THE NORTH SIDE OF THIS VALLEY MAY PUSH THE 30 MPH SUSTAINED RANGE. WILL HOLD OFF ON ISSUING AN ADVISORY FOR THIS AREA DUE TO THE MARGINAL NATURE OF THIS EVENT. AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION LATE TONIGHT AND ON SATURDAY. THUS WILL SEE INCREASINGLY DRY CONDITIONS WITH WARMING TEMPS SATURDAY. A FEW SHOWERS ARE EXPECTED TO LINGER OVER OUR NORTHEASTERN MOST ZONES THROUGH SATURDAY. CONDITIONS SHOULD BE DRY AREA WIDE SATURDAY NIGHT. 90 LONG TERM...SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL BUILD IN OVER THE AREA FOR SUNDAY INTO MONDAY NIGHT. EXPECT WARM AND DRY CONDITIONS DURING THIS TIME PERIOD. THERE COULD BE SOME RESIDUAL MOISTURE OVER SOUTHEAST GRANT AND SOUTHERN UNION COUNTY ON SUNDAY AS THE PREVIOUS LOW DEPARTS TO THE SOUTHEAST. SLIGHT CHANCE THUNDER SUNDAY AFTERNOON AND EVENING MAY NEED TO BE ADDED TO THESE AREAS...BUT FOR NOW WILL KEEP THE FORECAST DRY. AS WE MOVE INTO MID WEEK...MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE RIDGE OF HIGH PRESSURE SLOWLY SHIFTING EASTWARD. AT THE SAME TIME A DEEP LOW PRESSURE SYSTEM IS EXPECTED TO SET UP OFF THE CALIFORNIA COAST. THIS WILL ENHANCE A WARM MOIST SOUTHERLY FLOW TO THE AREA...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR PACIFIC NORTHWEST. BEST CHANCE SHOWER ACTIVITY IS EXPECTED TO START ACROSS THE CASCADES AND CENTRAL OREGON AREA ON TUESDAY...AND EXPAND IN COVERAGE ACROSS ALL AREAS BY WEDNESDAY INTO THURSDAY. THIS SCENARIO HAS A GOOD FETCH OF MOISTURE ALONG WITH HIGH MODEL QPF...FAVORING SHOWERS AND THUNDERSTORMS WITH DECENT WETTING RAIN POTENTIAL. WILL CONTINUE TO MONITOR THE EXTENDED AND MAKE ADJUSTMENTS AS THIS SYSTEM APPROACHES THE NEAR TERM. HIGHS ACROSS THE LOWER ELEVATIONS LOOK TO BE IN THE MID 70S TO MID 80S FOR THE EXTENDED...AND IN THE MID 60S TO LOWER 70S FOR THE MOUNTAINS. NORMALS FOR THIS TIME OF YEAR RANGE IN THE MID 60S TO LOWER 70S FOR THE LOWER ELEVATIONS...AND IN THE UPPER 50S TO LOWER 60S MOUNTAINS. SO OVERALL SLIGHTLY ABOVE NORMAL TO WELL ABOVE NORMAL TEMPERATURES EXPECTED FOR THE EXTENDED. WEBER && .PRELIMINARY POINT TEMPS/POPS... PDT 61 43 68 44 / 30 20 10 0 ALW 61 46 68 48 / 50 20 10 0 PSC 68 44 75 44 / 20 20 10 0 YKM 66 41 75 42 / 20 20 0 0 HRI 66 42 73 41 / 20 20 0 0 ELN 62 42 73 41 / 20 20 0 0 RDM 56 29 66 32 / 30 20 0 0 LGD 55 40 62 41 / 40 40 10 0 GCD 56 36 65 37 / 50 40 10 0 DLS 63 45 74 45 / 20 20 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/94
Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.